The paper deals with the initial-value problem for the degenerate reaction-diffusion-convection equationu_t + h(u)u_x = (u^m)_xx + f(u), x Є R, t>0, m>1,with f, h continuous and f of Fisher-type. By means of comparison type techniques, we prove that the equilibrium u ≡ 1 is an attractor for all solutions with a continuous, bounded, non-negative initial condition u_0(x) = u(x, 0) ≠ 0. Whenu_0 is also compactly supported and satisfies 0 ≤ u0 ≤ 1, the convergence is such that an asymptotic estimate of the interface can be obtained. The employed techniques involve the theory of travelling-wave solutions that we improve in thiscontext. The assumptions on f and h guarantee that the threshold speed wavefront is not stationary and we show that the asymptotic speed of the interface equals this minimal speed.

Asymptotic speed of propagation for Fisher-type degenerate reaction-diffusion-convection equations / Malaguti, Luisa; Ruggerini, Stefano. - In: ADVANCED NONLINEAR STUDIES. - ISSN 1536-1365. - STAMPA. - 10:3(2010), pp. 611-629. [10.1515/ans-2010-0306]

Asymptotic speed of propagation for Fisher-type degenerate reaction-diffusion-convection equations

MALAGUTI, Luisa;RUGGERINI, STEFANO
2010

Abstract

The paper deals with the initial-value problem for the degenerate reaction-diffusion-convection equationu_t + h(u)u_x = (u^m)_xx + f(u), x Є R, t>0, m>1,with f, h continuous and f of Fisher-type. By means of comparison type techniques, we prove that the equilibrium u ≡ 1 is an attractor for all solutions with a continuous, bounded, non-negative initial condition u_0(x) = u(x, 0) ≠ 0. Whenu_0 is also compactly supported and satisfies 0 ≤ u0 ≤ 1, the convergence is such that an asymptotic estimate of the interface can be obtained. The employed techniques involve the theory of travelling-wave solutions that we improve in thiscontext. The assumptions on f and h guarantee that the threshold speed wavefront is not stationary and we show that the asymptotic speed of the interface equals this minimal speed.
10
3
611
629
Asymptotic speed of propagation for Fisher-type degenerate reaction-diffusion-convection equations / Malaguti, Luisa; Ruggerini, Stefano. - In: ADVANCED NONLINEAR STUDIES. - ISSN 1536-1365. - STAMPA. - 10:3(2010), pp. 611-629. [10.1515/ans-2010-0306]
Malaguti, Luisa; Ruggerini, Stefano
File in questo prodotto:
File Dimensione Formato  
Malaguti Ruggerini 2010.pdf

non disponibili

Tipologia: Post-print dell'autore (bozza post referaggio)
Dimensione 183.42 kB
Formato Adobe PDF
183.42 kB Adobe PDF   Visualizza/Apri   Richiedi una copia
Pubblicazioni consigliate

Caricamento pubblicazioni consigliate

Licenza Creative Commons
I metadati presenti in IRIS UNIMORE sono rilasciati con licenza Creative Commons CC0 1.0 Universal, mentre i file delle pubblicazioni sono rilasciati con licenza Attribuzione 4.0 Internazionale (CC BY 4.0), salvo diversa indicazione.
In caso di violazione di copyright, contattare Supporto Iris

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/11380/640264
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 6
  • ???jsp.display-item.citation.isi??? 4
social impact